MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).(b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the splenic artery, when the 3mm x 6cm micrusframe 14 coil (mfr140306 / l10718) was being advanced into the microcatheter (unknown brand), the delivery wire and the coil were confirmed to be protruding from the middle portion of the sheath introducer.As a result, the micrusframe 14 coil could not advance and was replaced with a competitor coil of similar size and the procedure was successfully completed without further issues or delay.It was confirmed that the coil delivery system was prepped without any difficulty.There was no issue encountered during the unsheathing of the introducer tube from the delivery tube of the detachable coil system.No excessive force was applied at any time.When the coil was removed from the patient for replacement, it was still attached to delivery system.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for evaluation and analysis.The investigational finding is documented below.The non-sterile 3mm x 6cm micrusframe 14 coil was received coiled and contained in a pouch.The device positioning unit (dpu) and the coil introducer were inspected.Part of the dpu was observed protruding from the introducer at the middle section of the coil introducer.The v-notch re-sheathing tool was inspected and noted to be broken.The extended coil section of the dpu, the articulating joint and the embolic coil were contained inside the introducer.The coil introducer, v-notch re-sheathing tool, the articulating joint, resistance heating (rh), and the embolic coil underwent microscopic inspection.The coil introducer was unzipped in the middle section.The v-notch was observed to be broken.There was no damage noted on the articulating joint.The rh was not heated, and the embolic coil was in a stretched condition.The unzipped coil introducer could not be re-zipped due to the broken v-notched and the unzipped middle portion.A review of manufacturing documentation associated with this lot (l10718) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint of the prescore ruptured of the coil introducer was confirmed through the microscopic inspection of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.The stretched condition of the embolic coil was not originally reported in the complaint, the embolic coil may have become stretched during the handling/shipping of the device return may have been a factor to the observed condition of the coil.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm micrusframe 14 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the splenic artery, when the 3mm x 6cm micrusframe 14 coil (mfr140306 / l10718) was being advanced into the microcatheter (unknown brand), the delivery wire and the coil were confirmed to be protruding from the middle portion of the sheath introducer.As a result, the micrusframe 14 coil could not advance and was replaced with a competitor coil of similar size and the procedure was successfully completed without further issues or delay.It was confirmed that the coil delivery system was prepped without any difficulty.There was no issue encountered during the unsheathing of the introducer tube from the delivery tube of the detachable coil system.No excessive force was applied at any time.When the coil was removed from the patient for replacement, it was still attached to delivery system.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for evaluation and analysis.Based on the product investigation that began on february 20, 2019, this event meets the required criteria for mda reporting as a ¿malfunction".

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8362179
Report Number3008114965-2019-00924
Device Sequence Number19313711
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberMFR140306
Device Lot NumberL10718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1